did gucovance work better than insulin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

micheala
Regular Member


Date Joined May 2006
Total Posts : 54
   Posted 3/29/2009 1:20 PM (GMT -7)   
Good afternoon,
 
I am new to lantus and novolag and i amstill getting high blood sugar readings...usually 250-300...However, I feel the Glucovance i was previously on worked better.  Did this happen to anyone else?  thanks   :)

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5456
   Posted 3/29/2009 7:14 PM (GMT -7)   
Michaela, I can't answer your question.  I hope someone comes along and can do that.  It's possible none of the members here have been on glucovance.  But I hope you can find meds to bring down those blood sugar numbers!  Do you see a GP or an Endo?

Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 4/2/2009 1:31 AM (GMT -7)   
Hi:) OMG!! What are you eating?? Type 2? Novolog is a quick acting insulin which brings the BG down FAST. When I was on it right after I was diagnosed, I was told if I needed to use it at all to eat immediately after I took it. You might be like me and have to cut out nearly all carbs from your diet. I couldn't eat any wheat product, fruit or milk(could eat cheese though). If going low carb doesn'nt help, go back to your doctor immediately. Your BG is Way too high. Good luck:)

Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 4/2/2009 7:37 AM (GMT -7)   
Are these fasting readings? 2-hour post-meal readings? Do you count carbs and inject the Novolog using an insulin to carb(I:C) ratio? Sometimes it can take a little while for your body to adjust to insulin but, diet & exercise are also an important part. Are you following any diet plan? What do your glucose levels look like throughout the day? (I.e. 2 hours after lunch/dinner, before bed, etc.).

Sorry, I don't know about glucovance specifically; never been on that particular formulation. I have, however been on the maximum doses for both metformin and glyburide, the two drugs that make up glucovance (back when they thought I was a Type 2). From what I read, there can be some side effects; maybe why you were taken off it? Insulin is a hormone not a drug like glucovance. If your glucose tests show you were doing better on the drug, maybe you want to discuss that with your doc.
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, January 19, 2017 2:28 PM (GMT -7)
There are a total of 2,756,881 posts in 303,399 threads.
View Active Threads


Who's Online
This forum has 152478 registered members. Please welcome our newest member, michaelmeepmeep.
414 Guest(s), 21 Registered Member(s) are currently online.  Details
DBwithUC, ResilienceR, Tim G, 3HumpedCamel, Kulinarykidz, sheepguy, BRelaxed, arl1224, pthalia, Rayday, Girlie, Nbj25, LG13, Lynnwood, Chipmaker, michaelmeepmeep, exqualls, Traveler, Zooze, BLamOttawa, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer